advertisement
Question
Posted by: Nads | 2004/10/28

Minerva - antibiotics

Hi
I have just gone off Depo Provera injection and gone onto Minerva oral contraceptive pill on instructions from my dermotologist, as I have acne problems. She has also continued me on Minotabs (antiobiotics), which I have been on for a few months. She told me that it is actually a myth that antibiotics make the pill not work and you unsafe from unwanted pregnancy - she was adament about it that I would be safe etc. But the insert in the Minerva packaging says that it does and I always thought it did. Am i safe on the pill using antibiotics?
Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

I agree with the package insert. Antibiotics can interfere with the efficacy of the Pill. If you are on longterm antibiotics, this risk is less.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Purple | 2004/10/28

Antibiotics, diarhea and or vomiting (within a few hours of taking a pill), missing a pill, slimming tablets can all affect how well the pill works.

I was once given a single dose antibiotic which my doctor said she was giving me specifically because it doesn't interfere with the pill like other antibiotics.

Reply to Purple

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement